Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 26, 2009, 3:10 PM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 3:10 PM HST (01:10 UTC)
- Expired
- Feb 27, 2009, 9:03 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 270110 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 PM HST THU FEB 26 2009 HIZ028-271415- /O.NEW.PHFO.WI.Y.0012.090227T0110Z-090227T1600Z/ BIG ISLAND SUMMITS- 310 PM HST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. A LOW PRESSURE NORTHEAST OF THE ISLANDS HAS INCREASED WINDS OVER THE BIG ISLAND SUMMITS TO 25 TO 35 MPH. THESE WINDS ARE EXPECTED TO LAST THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 271315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST FRI FEB 27 2009 HIZ028-272200- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-090227T2200Z/ BIG ISLAND SUMMITS- 315 AM HST FRI FEB 27 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS NOW IN EFFECT UNTIL NOON HST TODAY. NORTHWEST WINDS 25 TO 35 MPH WILL CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH THE MORNING...THEN SLOWLY DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 271903 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 903 AM HST FRI FEB 27 2009 HIZ028-272015- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-090227T2200Z/ BIG ISLAND SUMMITS- 903 AM HST FRI FEB 27 2009 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:19 PM HST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 26, 12:19 PM HST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1219 PM HST THU FEB 26 2009 .UPDATE... ADJUSTED FORECAST WINDS AND DIRECTION AT AND AROUND KAILUA-KONA AND HILO...AS WINDS ARE STRONGER THAN INITIALLY EXPECTED. && .SYNOPSIS... A HIGH FAR NORTH OF THE AREA WILL KEEP BREEZY TRADE WINDS BLOWING OVER THE ISLANDS THROUGH NEXT WEEK. WITH THE TRADE WINDS BLOWING...SHOWERS WILL BE FOCUSED OVER THE WINDWARD SLOPES WITH A FEW SHOWERS SPREADING LEEWARD ON THE SMALLER ISLANDS. && .PREV DISCUSSION.../ISSUED 1000 AM HST THU FEB 26 2009/ BREEZY TRADES ARE EXPECTED TO REMAIN OVER THE ISLAND INTO THE FORESEEABLE FUTURE. A STRONG 1048 MB HIGH PRESSURE SITUATED FAR NORTH OF THE STATE IS RESPONSIBLE FOR THE WINDS...AND WEATHER MODELS SHOW THE HIGH FIRMLY ENTRENCHED TO THE NORTH THROUGH THE MIDDLE OF NEXT WEEK. WITH FRESH TO STRONG TRADE WINDS BLOWING...RAINFALL WILL REMAIN FOCUSED OVER THE WINDWARD AREAS WITH THE OCCASIONAL SHOWER BLOWING OVER TO LEEWARD LOCATIONS ON THE SMALLER ISLANDS. WINDS WILL BE STRONGEST OVER AND AROUND HILLS...HEADLANDS AND RIDGES...SUCH AS THE KOOLAU MOUNTAINS...WAIANAE FOOTHILLS AND PARTS OF NORTH KOHALA ON THE BIG ISLAND. SIMILAR TO YESTERDAY IN THESE AREAS...THE WINDS WILL APPROACH ADVISORY CRITERIA WITH GUSTS FROM 40 TO 50 MPH TODAY. ELSEWHERE...MOST AREAS WILL HAVE AT LEAST BREEZY TRADES AT AROUND 20 MPH WITH HIGHER GUSTS. FOR THE NEXT COUPLE OF DAYS...TEMPERATURES WILL REMAIN ON THE COOL SIDE OF NORMAL...EXCEPT IN LOCAL SPOTS SUCH AS KONA AND NEAR LAHAINA WHERE DOWNSLOPING WINDS WILL CAUSE SUMMER-LIKE AFTERNOON TEMPERATURE READINGS. THE MODELS CONTINUE TO INDICATE A DEEPENING OF THE TRADES OVER THE WEEKEND AS A MID LEVEL TROUGH PASSES TO OUR SOUTH. THIS MAY RESULT IN WIND SPEEDS REACHING ADVISORY LEVELS AT HALEAKALA SUMMIT AND THE WINDIER SECTIONS OF KOHALA ON THE BIG ISLAND FOR THE WEEKEND. && .MARINE... THE TRADES ARE BRINGING SHORT PERIOD SWELL AND ROUGH SURF TO EAST FACING SHORES OF ALL ISLANDS. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THOSE AREAS. THE NORTHEASTERLY SWELL DIRECTION ALSO BRINGS THE THREAT FOR MODERATE HARBOR SURGES AT KAHULUI AND HILO HARBORS. A SMALL CRAFT ADVISORY WILL LIKELY CONTINUE FOR ALL COASTAL WATERS THROUGH THE NEXT SEVERAL DAYS DUE TO STRONG TRADE WINDS AND ROUGH SEAS. THERE IS A CHANCE THAT GALE WARNINGS MAY BE NEEDED FOR WINDIER AREAS IN THE UPCOMING DAYS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI-LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR ALL HAWAIIAN WATERS- && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:14 AM HST | Gale Warning | HFO | 41 hr | |
| Feb 27, 12:01 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.